|Androgel and Deca: Counterproductive Combo?
Aug 21, 2005
On two separate cycles, my doctor prescribed one androgel packet( testosterone gel 1% )on a daily basis. In addition, I was receving one injection of 300 ml of deca (steroid) every two weeks. Each cycle (two in 10 months ) that lasted 12 weeks produced absolutely zero weight gain, shrunk my testicles to almost non-existent proportion, and induced an irritable disposition within me. I had been taking the androgel/deca regiment in conjunction with a cocktail of kaletra, crixivan, and viread ... also, allegra -d for allergies( if significant. One: Did the androgel and deca act in a conflicting way instead of a symbiotic way? I'm an avid weight lifter, and i still could not gain a pound. In addition, did androgel and deca contribute to severe erectile dysfunction? Also, what about the protease cocktail? Does it also contribute to erectile dysfunction? Have I been getting the double whammy?
| Response from Dr. Henry
Use of exogenous tesosterone and anabolic steroids can increase muscle mass in the setting of exercise and proper diet but can result in shrinkage of the testis. If you were shown to be hypogonadal prior to starting the steroids that condition seems to be more common in HIV+ men. Protease inhibitors have not been clearly linked to hypogonadism. Many patients on steroids develop impotence. You may need to consider evaluation by endocrinologist/sexual therapist to sort out all of the factors and develop a plan for treatment. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can Moles On Your Vagina Cause Cervical Cancer?
- Can You Get Genital Warts When Giving Oral Sex?
- Does Herpes Cause Harm To The Immune System?
- How Long Do Doxycycline Take To Cure Chlamydia?
- Accuracy Of 5 Weeks Hiv Test Using 4th Generation Duo
- Can Corticosteroid Cream Affect Hiv Test Results?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.